Heat, Clay
- When
- July 8, 11:00 AM CST to July 10, 6:00 PM CST
- Where
- Clay forecast zone
- Reported by
- ASOS
- Coordinates
- 36.368, -90.417 (the zone’s center; the record gives no point)
Afternoon heat index values exceeded 105 degrees.
Upper level high pressure prevailed across the Mid-South. Heat and humidity combined to create dangerous conditions with heat index values of 105 degrees or greater across the Mid-South.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Upper level high pressure prevailed across the Mid-South. Heat and humidity combined to create dangerous conditions with heat index values of 105 degrees or greater across the Mid-South.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 8, 9:43 AM CST, 1 hour 17 minutes earlier.
Area Forecast Discussion National Weather Service Memphis TN 1043 AM CDT Mon Jul 8 2019 .UPDATE...Morning Update. Forecast looks to be in good shape. Will likely issue a heat advisory for tomorrow with the afternoon update as heat indices are expected to exceed 105 degrees along and West of the Mississippi River. We should see showers and thunderstorms develop across the Midsouth over the next couple of hours as temperatures rise into the lower 90s. 30 && .PREV DISCUSSION... /issued 613 AM CDT Mon Jul 8 2019/ Skies are cloudy across portions of west Tennessee with mostly clear skies over the remainder of the Mid-South. Temperatures early this morning are in the 70s. A weak frontal boundary extends from eastern Kentucky through west Tennessee and into northern Oklahoma. The front will drop slowly south today with some thunderstorms expected to develop across the Mid-South mainly during the afternoon. Temperatures will remain seasonally hot with highs in the lower 90s. Heat index values may reach 100 degrees in the afternoon. The front will move out of the region tonight so not expecting much in the way of thunderstorm develop. Temperatures will remain on the warm side with lows Tuesday morning in the low to mid 70s. The front will make a return back toward the Mid-South on Tuesday with a few thunderstorms expected to move through the region with a better chance of rain in the afternoon. Temperatures will be a little warmer on Tuesday with highs in the low to mid 90s. The front will finally be east of the region by Tuesday night with dry weather expected. Temperatures will be a little warmer Tuesday night with lows in the mid to upper 70s. A new cold front will move toward the region on Wednesday with more thunderstorms expected for Wednesday and Wednesday night. Temperatures will be a little warmer on Wednesday with highs in the mid 90s. Heat index values could start to approach 105 degrees. On Thursday, the cold front moves through the Mid-South with some thunderstorms expected during the day. The cold front will move out of the region Thursday night with dry weather expected for both Thursday night through Friday night. Models are starting to show some type of tropical development in the Gulf which could move into the southern U.S. over the weekend. There is much disagreement as far as track or strength of this system but for now it appears that there will be a chance of rain across portions of the Mid-South for Saturday and Sunday. ARS && .AVIATION...12Z TAFs Patchy fog will result in temporary MVFR/IFR conditions at MKL through 13Z. Otherwise, VFR conditions expected outside of thunderstorms with light winds. Isolated to scattered showers and thunderstorms possible at sites, especially this afternoon into early evening. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous Weather Outlook National Weather Service Memphis TN 331 AM CDT Mon Jul 8 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-091045- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 331 AM CDT Mon Jul 8 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The national radar mosaic for the moment the first event began.
10 heat. Local standard time, as filed.
Afternoon heat index values exceeded 105 degrees.
Afternoon heat index values exceeded 105 degrees.
Afternoon heat index values exceeded 105 degrees.
Afternoon heat index values exceeded 105 degrees.
Afternoon heat index values exceeded 105 degrees.
Afternoon heat index values exceeded 105 degrees.
Afternoon heat index values exceeded 105 degrees.
Afternoon heat index values exceeded 105 degrees.
Afternoon heat index values exceeded 105 degrees.
Afternoon heat index values exceeded 105 degrees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2019Every state in 2019This day in weather historyWarnings in Arkansas, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 845127, 845431, 845432, 845433, 845434, 845435, 845436, 845437, 845438, 845439.